Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 173, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2011, 2:08 PM EDT for Berkeley County, South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 2:08 PM EDT (18:08 UTC)
- Expired
- Jul 13, 2011, 3:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 119 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:16 PM EDT | HAIL 0.7 | 1 W Jamestown, SC | THE PUBLIC REPORTED DIME SIZE HAIL LASTING 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3017 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164 WUUS52 KCHS 131808 SVRCHS SCC015-131915- /O.NEW.KCHS.SV.W.0173.110713T1808Z-110713T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 208 PM EDT WED JUL 13 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 315 PM EDT * AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR PINOPOLIS...MOVING SOUTHEAST AT 5 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... CROSS...SOUTHERN LAKE MOULTRIE...BONNEAU BEACH...PINOPOLIS... BONNEAU... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3329 7967 3295 7998 3316 8026 3336 8017 TIME...MOT...LOC 1808Z 296DEG 6KT 3322 8010 $$
1 follow-up statement
728 WWUS52 KCHS 131828 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 228 PM EDT WED JUL 13 2011 SCC015-131915- /O.CON.KCHS.SV.W.0173.000000T0000Z-110713T1915Z/ BERKELEY SC- 228 PM EDT WED JUL 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CENTRAL BERKELEY COUNTY... AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MURRAYSVILLE...OR ABOUT OVER MONCKS CORNER...MOVING SOUTH AT 10 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS... CROWFIELD PLANTATION...GOOSE CREEK...MONCKS CORNER...OLD SANTEE CANAL STATE PARK...PINOPOLIS AND SOUTHERN LAKE MOULTRIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. && LAT...LON 3323 7973 3295 7998 3316 8026 3336 8017 TIME...MOT...LOC 1829Z 341DEG 9KT 3315 8009 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:47 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 13, 1:47 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT WED JUL 13 2011
...EXCESSIVE HEAT THIS AFTERNOON AND EVENING...
.SYNOPSIS...
HIGH PRESSURE WILL HOLD IN PLACE OVER THE SOUTHEAST STATES
TODAY. A COLD FRONT WILL SLOWLY MEANDER SOUTHWARD THROUGH THE
LOCAL AREA THURSDAY THROUGH SATURDAY...BEFORE DISSIPATING BY EARLY
NEXT WEEK. HIGH PRESSURE IS THEN EXPECTED TO BECOME MORE DOMINANT
BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAINTAINED ONGOING EXCESSIVE HEAT WARNINGS FOR ALL COASTAL
COUNTIES AND ALL INLAND COUNTIES ALONG/NORTH OF I-16. IN THESE
AREAS...HIGH TEMPERATURES AROUND 100F AND POOLING OF DEWPOINTS
75-80F EXPECTED OUTSIDE ANY THUNDERSTORMS WILL SUPPORT HEAT
INDICES 115-120F THIS AFTERNOON/EARLY EVENING. MAINTAINED HEAT
ADVISORIES ELSEWHERE WHERE MIXING SHOULD SUPPORT SLIGHTLY LOWER
DEWPOINTS AND HEAT INDICES 110-115F.
MEANWHILE...THUNDERSTORMS FIRING ACROSS NORTHERN COUNTIES/NEAR A
SURFACE TROUGH/AXIS OF CONVERGENCE WILL INCREASE IN COVERAGE/
PROPAGATE S/W ALONG OUTFLOW BOUNDARIES THIS AFTERNOON.
MAINTAINED ONGOING SLIGHT CHANCE/CHANCE POPS...BUT HIGHER POPS
COULD EVENTUALLY BE REQUIRED. EARLY WEDNESDAY AFTERNOON...WARM
TEMPS ALOFT HAD THUS FAR LIMITED DEPTH/PERSISTENCE OF DEEP MOIST
UPDRAFTS. HOWEVER...EXTREME INSTABILITY...INCLUDING SBCAPES AROUND
6000 J/KG PER THE LATEST SPC MESOANALYSIS...AND PWATS EXCEEDING
2.25 INCHES SUGGEST AN INCREASING POTENTIAL FOR PULSE SEVERE
THUNDERSTORMS WITH DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE
RAINFALL.
FINALLY...PER 12Z HYSPLIT GUIDANCE SMOKE FROM GA WILDFIRES
SHOULD SPREAD FROM SOUTHERN COUNTIES/ADJACENT COASTAL WATERS
NORTH ALONG THE COAST AS THE SEA BREEZE DEVELOPS THIS AFTERNOON
INTO THIS EVENING. THUNDERSTORM OUTFLOW WILL COMPLICATE THE SMOKE
FORECAST LATER THIS AFTERNOON INTO THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
CONVECTION WILL GRADUALLY WIND DOWN BY LATE EVENING WITH ISOLATED
TSTMS POTENTIALLY HOLDING ON UNTIL SHORTLY AFTER MIDNIGHT ACROSS
FAR INTERIOR SOUTHEAST GEORGIA. IT WILL REMAIN A WARM AND MUGGY
NIGHT WITH LOWS IN THE UPPER 70S TO LOWER 80S. COULD EASILY SEE
SOME LOCATIONS DROP INTO THE LOWER-MID 70S WHERE TSTMS OCCUR.
THE FORECAST AREA WILL REMAIN UNDER A DEEP MOISTURE AXIS AS A
SURFACE FRONTAL BOUNDARY SLOWLY MEANDERS SOUTHWARD THROUGH THE
REGION. THE COMBINATION OF DEEP TROPICAL MOISTURE...THE SURFACE
FRONTAL BOUNDARY...AFTERNOON SEA BREEZE...AND UPPER LEVEL TROUGHING
SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWER/THUNDERSTORM ACTIVITY
THROUGH THE PERIOD.
THE HOTTEST DAY IN THE SHORT TERM PERIODS WILL BE THURSDAY...WITH
HIGHS TOPPING OUT IN THE LOW TO MID 90S. ANOTHER HEAT ADVISORY WILL
LIKELY BE NEEDED FOR MUCH OF THE AREA...WITH HEAT INDICES TOPPING
OUT AROUND 110 DEGREES MOST LOCALES. IN ADDITION TO THE HEAT ON
THURSDAY...STRONG INSTABILITY AND SOME LINGERING MID-LEVEL DRY AIR
WILL LIKELY RESULT IN STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING
WINDS THE MAIN HAZARD. WILL MENTION BOTH THE HEAT AND SEVERE
POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK FOR THURSDAY.
COOLER TEMPERATURES ARE EXPECTED DUE TO INCREASED CLOUD COVER AND
SHOWER/THUNDERSTORM COVERAGE FRIDAY AND SATURDAY...WITH HIGHS IN THE
UPPER 80S TO AROUND 90...AND LOWS IN THE LOWER TO MIDDLE 70S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIODS...INDICATING THAT DEEP LAYER RIDGING WILL BUILD OFF TO
THE NORTH OF THE FORECAST AREA SUNDAY THROUGH THE MIDDLE OF NEXT
WEEK. AS A RESULT...THIS SHOULD ALLOW FOR THE DEEP TROPICAL MOISTURE
TO SHIFT SOUTH OF THE LOCAL AREA...WITH A MORE TYPICAL SUMMERTIME
PATTERN BUILDING BACK INTO THE LOCAL AREA BY THE EARLY TO MIDDLE
PART OF NEXT WEEK. MODEL SOLUTIONS CONTINUE TO SHOW THE POTENTIAL
FOR LOW PRESSURE DEVELOPMENT OFF THE SOUTHEAST COAST...BUT ARE NOT
NEARLY AS AGGRESSIVE WITH THE DEVELOPMENT AS PREVIOUS MODEL CYCLES
HAVE INDICATED...LIKELY A RESULT OF THE STRONGER DEEP LAYER RIDGE
NOW PROGGED TO BUILD TO THE NORTH OF THE LOCAL AREA.
NEVERTHELESS...GIVEN THE WARM SEA SURFACE TEMPERATURES OFF OUR
COAST...WE WILL NEED TO MONITOR THE SITUATION CLOSELY FOR ANY
POTENTIAL DEVELOPMENT.
AS FOR FORECAST DETAILS...WILL KEEP SCATTERED SHOWERS/THUNDERSTORMS
IN THE FORECAST SUNDAY AND MONDAY AS THE DEEP TROPICAL MOISTURE
REGIME SLOWLY PUSHES FURTHER SOUTHWARD. MORE TYPICAL ISOLATED
SHOWER/THUNDERSTORM COVERAGE IS EXPECTED TO RETURN FOR TUESDAY AND
WEDNESDAY.
TEMPERATURES ARE EXPECTED TO RUN NEAR OR SLIGHTLY BELOW NORMAL
SUNDAY AND MONDAY...BEFORE MODERATING TO NEAR OR SLIGHTLY ABOVE
NORMAL LEVELS TUESDAY AND WEDNESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THUNDERSTORMS WILL DEVELOP CLOSEST TO KCHS THIS AFTERNOON/EARLY
EVENING NEAR KCHS BUT COULD EVENTUALLY SPREAD INTO THE KSAV AREA.
EXPECT AMENDMENTS TO ACCOUNT FOR NEAR TERM CONVECTIVE TRENDS.
ALSO...SMOKE FROM S GA WILDFIRES COULD PRODUCE MVFR OR LOWER
VISIBILITY AT BOTH TERMINALS AT ANY TIME LATE THIS AFTERNOON INTO
THURSDAY MORNING. THE POTENTIAL FOR IFR OR LOWER VISIBILITY
REMAINS HIGHEST AT KSAV.
THUNDERSTORMS WILL AGAIN DEVELOP THURSDAY...BUT DEFERRED MENTION
OF CBS UNTIL AFTER 18Z.
EXTENDED AVIATION OUTLOOK...SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO BE HIGHER THAN NORMAL THROUGH SATURDAY AS A COLD FRONT
SLOWLY MEANDERS THROUGH THE REGION. AS A RESULT...TEMPORARY
REDUCTIONS TO CIGS AND VSBYS ARE EXPECTED TO IMPACT THE TERMINALS.
MORE TYPICAL AFTERNOON/EVENING SHOWER AND THUNDERSTORM COVERAGE IS
EXPECTED SUNDAY AND MONDAY...WITH MORE ISOLATED REDUCTIONS TO CIGS
AND VSBYS ANTICIPATED.
&&
.MARINE...
SMOKE WILL REDUCE VISIBILITY AT TIMES THIS AFTERNOON...
ESPECIALLY SOUTH OF EDISTO BEACH. OTHERWISE...OUTSIDE
THUNDERSTORMS THAT COULD DRIFT OFF LAND THIS AFTERNOON/EVENING THERE
ARE NO CONCERNS THROUGH TONIGHT WITH WINDS GENERALLY 15 KT OR LESS
AND SEAS 3 FT OR LESS.
THURSDAY THROUGH MONDAY...A COLD FRONT WILL MOVE INTO THE WATERS ON
THURSDAY AND LINGER NEAR THE MARINE AREA THROUGH EARLY NEXT WEEK.
MODEL GUIDANCE CONTINUES TO INDICATE THE POTENTIAL FOR LOW PRESSURE
DEVELOPMENT OFF THE SOUTHEAST COAST LATE IN THE WEEKEND AND EARLY
NEXT WEEK...WHICH COULD RESULT IN HIGHER WINDS AND SEAS THAN
CURRENTLY ANTICIPATED. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW
ADVISORY LEVELS THURSDAY THROUGH SATURDAY. DEPENDING ON THE STRENGTH
AND TRACK OF ANY AREA OF LOW PRESSURE THAT MANAGES TO DEVELOP LATE
IN THE WEEKEND INTO EARLY NEXT WEEK...SMALL CRAFT CONDITIONS MAY
IMPACT PORTIONS OF THE WATERS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR GAZ087-
088-099>101-117>119-139-141.
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR GAZ114>116-137-
138-140.
SC...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR SCZ040-
042>045-047>052.
MARINE...NONE.
&&Hazardous weather outlook, Jul 13, 11:02 AM EDT, 3 hours 6 minutes before
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
In the hours before
Special weather statement, Jul 13, 2:05 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 205 PM EDT WED JUL 13 2011 SCZ045-131900- INLAND BERKELEY- 205 PM EDT WED JUL 13 2011 ...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR DUE TO THUNDERSTORMS... AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR MURRAYSVILLE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... LAKE MOULTRIE...BONNEAU...BONNEAU BEACH...CROSS...MONCKS CORNER...OLD SANTEE CANAL STATE PARK AND PINOPOLIS... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 30 TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. && LAT...LON 3331 7984 3306 7992 3314 8024 3334 8019 TIME...MOT...LOC 1803Z 282DEG 9KT 3321 8011
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:38 AM EDT | Excessive Heat Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 17 hr |
| Jul 13, 2:05 PM EDT | Special Weather Statement | CHS | Berkeley | 55 min |
| Jul 13, 3:17 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jul 13, 5:53 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.